Alert archive / Virginia / Flash Flood Warnings in 2020
Flash Flood Warning 71, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Sep 9, 2020, 4:11 PM EDT for Southampton County, Virginia; Hertford County, North Carolina. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 9, 2020, 4:11 PM EDT (20:11 UTC)
- Expired
- Sep 9, 2020, 7:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Hertford County, NC, Southampton County, VA
The radar
The Norfolk radar (KAKQ), 47 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 9, 5:57 PM EDT | FLASH FLOOD | 3 Nne Shiloh, VA | PORTION OF RT 657 CLOSED DUE TO FLASH FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 106 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.2 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1974 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 495 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted.
367
WGUS51 KAKQ 092011
FFWAKQ
NCC091-VAC175-092315-
/O.NEW.KAKQ.FF.W.0071.200909T2011Z-200909T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wakefield VA
411 PM EDT Wed Sep 9 2020
The National Weather Service in Wakefield has issued a
* Flash Flood Warning for...
Hertford County in northeastern North Carolina...
South Central Southampton County in southeastern Virginia...
* Until 715 PM EDT.
* At 411 PM EDT, The public reported thunderstorms producing heavy
rain across the warned area. Between 3.5 and 7 inches of rain have
fallen. Flash flooding is already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Public.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Boykins, Newsoms, Como and Shiloh.
Additional rainfall amounts up to 3 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3655 7715 3664 7729 3668 7716 3657 7701
3656 7701 3654 7701 3653 7700 3653 7699
3649 7700 3654 7714
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
BrownWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 3:59 PM EDT, 12 minutes earlier.
Area forecast discussion, Sep 9, 3:59 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
359 PM EDT Wed Sep 9 2020
.SYNOPSIS...
A coastal trough will remain near the area through Thursday.
This will result in increased clouds and numerous showers to
continue across the region. A boundary approaches the local
area from the north Thursday night and crosses part of the local
area during the day on Friday. That front stalls over the
region for the weekend.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
As of 355 PM EDT Wednesday...
Late this afternoon, high pressure remains anchored over the wrn
Atlantic, with sfc ridging/in-situ wedging extending into the
mountains/piedmont of VA/NC and southward toward the Gulf of Mexico.
A weak surface low is situated from just S of the SE NC coast, with
troughing extending northward into ern VA. Aloft, a Bermuda high was
located to our E with a weak shortwave approaching the local area
from the SSE (on the wrn periphery of the ridge). Locally, the sfc
trough axis is separating higher theta-e values near the coast
(where the flow is more easterly) with slightly lower values inland
(where the sfc flow is more NNE). This boundary has served as the
focal point for the heaviest showers (which have resulted in several
instances of flash flooding today). Axis of heaviest rain is
expected to gradually shift westward through through the evening
with a slight diminishing trend expected after sunset (although CAMs
are once again hinting at an uptick in pcpn coverage after 4 AM
across the north).
The aforementioned shortwave is progged to track northward over the
mountains/piedmont tonight as the Bermuda High builds back to the
west. Additionally, the trough at the sfc likely shifts (slightly)
westward tonight as well. Despite it being during the nighttime
hours...expect the flash flood threat to continue (and eventually
shift to areas N and NW of RIC). Latest 12z/09 HREF shows
probabilities for >3" of rain in 3 hours of 10-30% across parts of
the area overnight (generally N of I-64). While the highest PoPs are
across northern/eastern zones tonight, locally heavy rainfall cannot
be ruled out just about anywhere. Given that we have already seen
local rain amounts of 3-6" today (w/ several areas receiving an inch
or two), it may not take that much to cause additional issues
tonight (especially in areas on either side of the tidal James
River). Areal average QPFs are around 1" from RIC north, with 0.25-
0.75" south. Of course, local amounts could be much higher than
that. After collaboration with WPC/neighboring offices...went ahead
and issued a Flash Flood Watch for areas of VA along and east of I-
95 (closely matches with the WPC's SLGT risk for excessive rain
through 12z Thu). Lows generally in the low-mid 70s (upper 60s
possible NW).
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
As of 355 PM EDT Wednesday...
The unsettled pattern with SCT-numerous SHRAs/ISOLD tstms continues
through the end of the week (highest coverage from early aftn
through evening each day). PoPs generally range from 40-70% on
Thu...highest along the I-95 corridor in VA. The FFA runs through
Thu evening to account for the flash flood threat Thu aftn/evening
(given the antecedent conditions will be wetter than they were
earlier today...and some of the CAMs are suggesting localized
pockets of 3" again tomorrow aftn). WPC has the area in a MRGL/SLGT
risk for excessive rain. Pcpn coverage diminishes Thu night...but
ISOLD-SCT showers will remain possible through the night. Highs Thu
in the low-mid 80s with lows Thu night ranging from 70-75F. The
strong cold front that is currently stretching from the ern Great
Lakes-srn Plains slowly crosses the local area (from the NNW)
Fri...but weakens some as it does so. Little or no noticeable
clearing/drying is expected with/behind the front. PoPs Fri
30-40% N...50-70% S. Highs in the u70s-around 80F N to 80-85F S.
High pressure settles over New England Fri night before moving
over the Canadian Maritimes on Sat. That high will try to build
into the area during this time while the front stalls across far
srn portions of the FA. However, still have PoPs of 20-30%
N/40-50% S on Sat (mainly for showers w/ perhaps an isolated
tstm. Highs Sat generally in the upper 70s to low 80s.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
As of 345 PM EDT Wednesday...
Unsettled weather continues for the end of the weekend with a
stationary front and weak low off the Mid Atlantic and SE coast and
a series of short waves advancing from the Great Lakes through the
northeast. A cold front crosses the area overnight Sunday into early
Monday, but with the final shortwave axis not expected to cross the
area until late Monday into early Tuesday, additional showers/storms
will be expected on Monday as well. Drier weather finally returns
for Tuesday and Wednesday as strong high pressure builds in from the
north. The warmest day will be Sunday with high temps ranging from
the lower 80s north and west, to mid and upper 80s over the
southeast. Low temps Sunday and Monday morning in the upper 60s to
lower 70s. A cooler trend behind the front and by Tuesday and
Wednesday expecting highs in the low to mid 70s inland to near 80
over the southeast. Low temps in the mid and upper 50s NW to mid and
upper 60s close to the coast.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
As of 200 PM EDT Wednesday...
Mainly MVFR (w/ occasional IFR) CIGs prevail at the terminals early
this aftn as numerous SHRAs (some w/ +RA) move across the area.
Expect CIGs to generally remain MVFR through the TAF period at the
coastal terminals. However, IFR stratus is expected at RIC as early
as late this evening...but most likely holds off until tonight.
There is a lesser chc of IFR stratus near the coast, but not
confident enough to include in the TAFs attm. Pcpn coverage will
be fairly widespread this aftn through at least early evening.
IFR conditions are likely in any of the heavier SHRAs. Coverage
of pcpn most likely is highest just to the north and west of the
terminals tonight, but scattered SHRAs (potentially w/ brief
+RA) are expected through the night. Expect pcpn coverage to
increase once again by early aftn on Thu...with numerous SHRAs
in addition to scattered tstms (more thunder expected on Thu
than today). CIGs likely rise to VFR near the coast by Thu
aftn...with borderline VFR/MVFR at RIC.
Outlook...Widespread SHRAs...and possible ISOLD afternoon/evening
tstms are expected again on Fri w/ potential fog/stratus Fri AM.
BKN-OVC clouds and high PoPs will remain through the weekend.
&&
.MARINE...
As of 430 AM EDT Wednesday...
Surface high pressure is located across the Canadian Maritime
and is move east early this morning. However, the high pressure
ridge axis still extended southwestward across in the Mid-
Atlantic states. An inverted trough, that is located just
offshore of the VA and NC coast, is tracking west towards the
coast as well. This is resulting in an ENE wind of 10-15 kt,
with ENE 15-20 kt across the southern Chesapeake Bay and lower
James River. There won't be much change in the pressure field
as the sfc trough slowly moves onshore today. Once the axis of
the trough moves inland late Wednesday night, the pressure
gradient will weaken and winds will become E 5-10 kt from
Thursday morning to Friday morning. Seas will build to 4 to 5 ft
during the day on Wednesday, waves in the bay will be 2 to 3 ft
(around 4 ft at the mouth of the bay). Seas and waves will
slowly subside by Thursday. SCA may be needed for waves/seas
Wednesday afternoon for the mouth of the bay, and for the ocean
south of Cape Charles.
The center of a sfc high pressure will track along the
U.S./Canada border Friday into Saturday. As the center of high
pressure tracks to the north of the region this weekend, NNE
winds will increase to 20-25 kt across coastal water. Seas will
likely build to 6-7 ft and waves to around 4 ft. SCA will
likely be need for most of our coastal waters over the weekend.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...Flash Flood Watch through Thursday evening for VAZ064-075>090-
092-093-096-511>525.
MARINE...Small Craft Advisory until 1 AM EDT Thursday for ANZ634-654-
656-658.
Small Craft Advisory until 10 PM EDT this evening for ANZ632-
638.
&&
SYNOPSIS...ERI
NEAR TERM...ERI
SHORT TERM...ALB/ERI
LONG TERM...CMF
AVIATION...ERI
MARINE...TMGHazardous weather outlook, Sep 9, 2:48 PM EDT, 1 hour 23 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 248 PM EDT Wed Sep 9 2020 VAZ064-075>090-092-093-096-511>525-101900- Caroline-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick- Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex- Mathews-Greensville-Sussex-Surry-James City-Southampton- Isle of Wight-Suffolk-Western Hanover-Eastern Hanover- Western Chesterfield-Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 248 PM EDT Wed Sep 9 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ021>024-NCZ012>017-030>032-VAZ048-060>062-065>069-095-097-509-510- 101900- Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford- Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans- Fluvanna-Prince Edward-Cumberland-Goochland-Mecklenburg-Lunenburg- Nottoway-Amelia-Powhatan-Norfolk/Portsmouth-Chesapeake- Western Louisa-Eastern Louisa- 248 PM EDT Wed Sep 9 2020 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, south central Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. Scattered to numerous showers are expected through tonight. Locally heavy rainfall from the showers could result in a few instances of flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Numerous showers and isolated thunderstorms are expected each day through at least the end of the week. Locally heavy rainfall from the showers and storms could result in a few instances of flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ102-VAZ098-101900- Eastern Currituck-Virginia Beach- 248 PM EDT Wed Sep 9 2020 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast North Carolina and southeast Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Scattered to numerous showers are expected through tonight. Locally heavy rainfall from the showers could result in a few instances of flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Numerous showers and isolated thunderstorms are expected each day through at least the end of the week. Locally heavy rainfall from the showers and storms could result in a few instances of flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ025-VAZ099-100-101900- Maryland Beaches-Accomack-Northampton- 248 PM EDT Wed Sep 9 2020 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland, eastern Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. MODERATE RIP CURRENT RISK. Scattered to numerous showers are expected through tonight. Locally heavy rainfall from the showers could result in a few instances of flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Numerous showers and isolated thunderstorms are expected each day through at least the end of the week. Locally heavy rainfall from the showers and storms could result in a few instances of flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 9, 2:26 PM EDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Wakefield VA
226 PM EDT Wed Sep 9 2020
NCZ012-013-030-091915-
Hertford-Northampton-Bertie-
226 PM EDT Wed Sep 9 2020
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT NORTHWESTERN BERTIE...
EASTERN NORTHAMPTON AND SOUTHWESTERN HERTFORD COUNTIES...
At 226 PM EDT, a thunderstorm with heavy rain was located over
Aulander, moving northwest at 20 mph.
Rainfall amounts of 1 to 2 inches are possible with this storm.
This storm will be near...
Roxobel around 230 PM EDT.
Rich Square and Woodland around 250 PM EDT.
Conway around 305 PM EDT.
Other locations impacted by this storm include Eagletown, Milwaukee,
Pendleton, Kelford, Earleys, Potecasi, Menola, Lasker, Connaritsa and
Jackson.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.
LAT...LON 3621 7739 3624 7738 3627 7741 3629 7741
3632 7744 3632 7749 3631 7750 3631 7754
3655 7726 3654 7724 3626 7698 3611 7715
TIME...MOT...LOC 1826Z 130DEG 18KT 3624 7715
BROWNSpecial weather statement, Sep 9, 3:04 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Wakefield VA
304 PM EDT Wed Sep 9 2020
NCZ013-VAZ092-091930-
Hertford-Southampton-
304 PM EDT Wed Sep 9 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL HERTFORD AND SOUTH
CENTRAL SOUTHAMPTON COUNTIES...
At 303 PM EDT, a strong thunderstorm was located near Como, or 7
miles north of Murfreesboro, moving northwest at 15 mph.
Wind gusts up to 45 mph are possible with this storm. In
addition...Doppler radar has indicated weak rotation with this
storm. While a tornado is not immediately likely, remain alert for
any possible warnings.
Locations impacted include...
Boykins, Newsoms, Como, Sunbeam and Shiloh.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3649 7707 3650 7707 3650 7708 3651 7708
3652 7709 3652 7715 3654 7715 3655 7717
3654 7721 3656 7725 3669 7715 3656 7697
3647 7703
TIME...MOT...LOC 1903Z 127DEG 11KT 3655 7705
EISpecial weather statement, Sep 9, 3:50 PM EDT, 21 minutes before
Special Weather Statement National Weather Service Wakefield VA 350 PM EDT Wed Sep 9 2020 VAZ092-092030- Southampton- 350 PM EDT Wed Sep 9 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL SOUTHAMPTON COUNTY... At 350 PM EDT, a strong thunderstorm was located near Como, or near Murfreesboro, moving west northwest at 10 mph. Wind gusts up to 45 mph are possible with this storm. In addition...Doppler radar has indicated weak rotation with this storm. While a tornado is not immediately likely, remain alert for any possible warnings. Locations impacted include... Boykins and Shiloh. If you see lightning or hear thunder, you are at risk! Take shelter indoors immediately. If you cannot find shelter in a building a vehicle provides safety from lightning. Strong wind gusts are possible with this storm. These wind gusts are capable of knocking down tree limbs, small or weakened trees, and blowing around trash cans, potted plants, lawn furniture, and other light outdoor objects. LAT...LON 3664 7720 3656 7706 3654 7707 3655 7724 TIME...MOT...LOC 1950Z 112DEG 8KT 3653 7708 EI
Local storm report, Sep 9, 3:52 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
352 PM EDT WED SEP 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM FLASH FLOOD 3 NE SHILOH 36.64N 77.17W
09/09/2020 SOUTHAMPTON VA DEPT OF HIGHWAYS
LANE CLOSURES ON VA-35 DUE TO FLASH
FLOODING.
&&
FISHERLocal storm report, Sep 9, 3:59 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
359 PM EDT WED SEP 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM FLASH FLOOD 2 SW DREWRYVILLE 36.69N 77.34W
09/09/2020 SOUTHAMPTON VA COCORAHS
OBSERVER REPORTED WATER FLOWING OVER BARHAMS
HILL RD.
&&
FISHERLocal storm report, Sep 9, 4:00 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
400 PM EDT WED SEP 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM HEAVY RAIN 2 SW DREWRYVILLE 36.69N 77.34W
09/09/2020 M6.75 INCH SOUTHAMPTON VA COCORAHS
COCORAHS OBSERVER REPORTED 6.75 INCHES OF
RAIN SO FAR TODAY.
&&
FISHERThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 9:41 PM EDT | Beach Hazards Statement | AKQ | Accomack, Northampton, City of Virginia Beach | 46 hr |
| Sep 9, 5:22 AM EDT | Areal Flood Advisory | AKQ | Isle of Wight, City of Suffolk | 3 hr |
| Sep 9, 5:57 AM EDT | Flash Flood Warning | AKQ | Isle of Wight | 7 hr |
| Sep 9, 6:36 AM EDT | Small Craft Advisory | AKQ | 24 hr | |
| Sep 9, 7:23 AM EDT | Flash Flood Warning | AKQ | Isle of Wight, Surry | 6 hr |
| Sep 9, 7:44 AM EDT | Areal Flood Advisory | AKQ | James City, Surry, York, City of Williamsburg | 4 hr |
| Sep 9, 8:18 AM EDT | Areal Flood Advisory | AKQ | Southampton, Surry, Sussex | 3 hr |
| Sep 9, 8:31 AM EDT | Areal Flood Advisory | AKQ | James City, York, City of Newport News | 119 min |
| Sep 9, 9:14 AM EDT | Special Weather Statement | AKQ | Southampton, City of Franklin | 61 min |
| Sep 9, 9:31 AM EDT | Areal Flood Advisory | AKQ | Isle of Wight, Southampton, City of Franklin, City of Suffolk | 119 min |
| Sep 9, 10:22 AM EDT | Flash Flood Warning | AKQ | Southampton, City of Franklin, City of Suffolk | 3 hr |
| Sep 9, 11:09 AM EDT | Flash Flood Warning | AKQ | James City, York, City of Williamsburg | 3 hr |
| Sep 9, 11:11 AM EDT | Areal Flood Advisory | AKQ | Southampton | 3 hr |
| Sep 9, 11:22 AM EDT | Areal Flood Advisory | AKQ | Isle of Wight, Southampton, Surry, Sussex, City of Suffolk | 3 hr |
| Sep 9, 12:12 PM EDT | Flash Flood Warning | AKQ | Southampton | 3 hr |
| Sep 9, 12:51 PM EDT | Areal Flood Warning | AKQ | Isle of Wight, Southampton, Surry, City of Suffolk | 3 hr |
| Sep 9, 2:07 PM EDT | Areal Flood Advisory | AKQ | James City, York, City of Williamsburg | 113 min |
| Sep 9, 2:10 PM EDT | Areal Flood Advisory | AKQ | Southampton, Sussex | 3 hr |
| Sep 9, 2:26 PM EDT | Flash Flood Watch | AKQ | Accomack, Brunswick, Caroline, Charles City, Chesterfield, Dinwiddie and 33 more | 31 hr |
| Sep 9, 3:04 PM EDT | Special Weather Statement | AKQ | Southampton | 26 min |
| Sep 9, 3:15 PM EDT | Flash Flood Warning | AKQ | Southampton, Sussex | 3 hr |
| Sep 9, 3:50 PM EDT | Special Weather Statement | AKQ | Southampton | 40 min |
| Sep 9, 4:39 PM EDT | Areal Flood Advisory | AKQ | Surry, Sussex | 3 hr |
| Sep 9, 4:45 PM EDT | Areal Flood Advisory | AKQ | Southampton | 3 hr |
| Sep 9, 7:14 PM EDT | Areal Flood Warning | AKQ | Southampton | 12 hr |
| Sep 9, 2:26 PM EDT | Special Weather Statement | AKQ | Northampton | 49 min |
| Sep 9, 2:59 PM EDT | Areal Flood Advisory | AKQ | Bertie | 3 hr |
| Sep 9, 3:30 PM EDT | Areal Flood Advisory | AKQ | Hertford, Northampton | 3 hr |
Nearby
Flash Flood Warnings in Virginia, 2020Flash Flood Warnings in North Carolina, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.